Tamsulosin-induced severe hypotension during general anesthesia: a case report

  • Kumar D
  • Khan F
N/ACitations
Citations of this article
9Readers
Mendeley users who have this article in their library.

This article is free to access.

Abstract

INTRODUCTION Tamsulosin, a selective α1-adrenergic receptor (α1-AR) antagonist, is a widely prescribed first-line agent for benign prostatic hypertrophy (BPH). Its interaction with anesthetic agents has not been described. CASE PRESENTATION We report the case of 54-year-old Asian man undergoing elective left thyroid lobectomy. The only medication the patient was taking was tamsulosin 0.4 mg for the past year for BPH. He developed persistent hypotension during the maintenance phase of anesthesia while receiving oxygen, nitrous oxide and 1% isoflurane. The hypotension could have been attributable to a possible interaction between inhalational anesthetic and tamsulosin. CONCLUSION Vigilance for unexpected hypotension is important in surgical patients who are treated with selective α1-AR blockers. If hypotension occurs, vasopressors that act directly on adrenergic receptors could be more effective.

Cite

CITATION STYLE

APA

Kumar, D., & Khan, F. A. (2010). Tamsulosin-induced severe hypotension during general anesthesia: a case report. Journal of Medical Case Reports, 4(1). https://doi.org/10.1186/1752-1947-4-365

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free